Mumsnet has not checked the qualifications, experience, or professional qualifications of anyone posting on Mumsnet Talk and cannot be held responsible for any advice given on the site. If you have any serious medical concerns we would urge you to consult your GP.

Help! Scared to take diazepam.

(4 Posts)
TrueWorrier Fri 31-Jan-14 08:58:42

GP took me off sertraline on Tuesday, because it was making my anxiety much worse, and the physical symptoms were bad too. He swapped me to amitriptyline which I took 10 years and found very calming.

He also gave me 5mg of diazepam, to take on a 'as and when basis' if my anxiety really surged.

I felt really calm yesterday after taking the amitrip on Wednesday night. Took it last night too, but woke up feeling very anxious again. I have to go to a work function tonight and just the thought of it is making me flip out a bit.

Should I take a diazepam? What are the effects? Feel scared to take it, in case I like it too much and end up taking it too much.

Also having taken sertraline for 4 weeks, and then going straight onto the amitrip will it take a while for the amitrip to build in my system? I'm taking 30mg at night.

ImMarmite Fri 31-Jan-14 09:03:09

I'm with you, I hate diazepam, however I also know how long it can take for amatriptaline to kick it. I would suggest staying will away from acohol for a time, listen to your doctor, listen to your body & look on Internet for relaxing technecies, I found some that worked for me.

Good luck ((Hugs))

gamerchick Fri 31-Jan-14 09:04:01

I didn't get on with amitryptyline it gets you to sleep but so hard to get up in the morning.

If you're not a diabetic ask your doctor for propranolol instead. It's brilliant for taking away the physical effects of anxiety. It doesn't stop it but you cope a lot better... and doesn't make you feel sleepy/doped up.

Tbh if you can cope with 30mg you'll be able to cope with the diazapam fine imo.

Catswiththumbs Fri 31-Jan-14 09:10:06

I took diazapam for a muscle spasm in my back.

3 days, 15mg per day really helped.
I was drowsy, but that may have been the codeine, paracetamol and naproxen I was also taking at the time blush if I had of been anxious (as opposed to in massive amounts of pain) I'm sure it would have helped decrease that- as it was I was already calm so it just made me sleepy if that makes sense.

I am not dependant, or taking any of them any more.

If your doctor has prescribed them then give them chance to help. Take one as and when, if you are concerned speak to your GP or a pharmacist. Or NHS direct.

Hope you feel more in control soon thanks

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now